MAUDE Adverse Event Report: CONMED LARGO Y-KNOT FLEX 1.3MM ALL-SUTURE ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

CONMED LARGO Y-KNOT FLEX 1.3MM ALL-SUTURE ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number Y1301
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
The distributor reported on behalf of their customer that the y1301, y-knot flex 1.3mm all-suture anchor was found during pre-op testing on (b)(6) 2024 when it was reported ¿one of the tips was broken and the suture was detached when a surgeon opened a package.The broken tip and detached suture have not been returned as they were disposed of at a hospital.¿.There was no report of injury, medical intervention or extended hospitalization to the patient or user.This report is being raised on the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Additional Manufacturer Narrative
Examination of the returned used device found one of the anchor forks broken off.The broken tip is approximately 0.070 long, however it was not returned for evaluation.Additionally, the anchor shaft was found slightly bent.Inspected per print a14-210-131.A likely cause for this issue is the application of excessive force and or application of side/ bending loads.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of (b)(4) complaints, regarding 10 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4) per the instructions for use, the user is advised inspect instruments prior to use to ensure they are in good physical condition and function properly.There should be no loose, broken or misaligned parts.Exercise care in the use of these devices to minimize side or bending loads.Do not use excessive force on instruments to avoid damage or breakage during use.Avoid unintended contact with other surgical instruments during use to prevent damage or breakage.Inspect instruments after use to ensure they have not been damaged.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The distributor reported on behalf of their customer that the y1301, y-knot flex 1.3mm all-suture anchor was found during pre-op testing on 22jan24 when it was reported ¿one of the tips was broken and the suture was detached when a surgeon opened a package.The broken tip and detached suture have not been returned as they were disposed of at a hospital.¿.There was no report of injury, medical intervention or extended hospitalization to the patient or user.This report is being raised on the reported malfunction with potential for injury upon reoccurrence.

Brand Name
Y-KNOT FLEX 1.3MM ALL-SUTURE ANCHOR
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key18759635
Report Number1017294-2024-00023
Device Sequence Number6308966
Product Code MBI
UDI-Device Identifier20845854021658
UDI-Public(01)20845854021658(17)230619(10)1322497
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K111779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberY1301
Device Lot Number1322497
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2024
Supplement Date Received by Manufacturer03/21/2024
Initial Report FDA Received Date02/22/2024
Supplement Report FDA Received Date03/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic